Alert archive / California / Hazardous Seas Warnings in 2012

Hazardous Seas Warning 26, NWS Eureka, CA

August 24, 2012

NWS Eureka, CA issued this hazardous seas warning at Aug 24, 2012, 2:31 PM PDT. It took effect at Aug 24, 2012, 3:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2012, 2:31 PM PDT (21:31 UTC)
In effect from
Aug 24, 2012, 3:00 PM PDT
Expired
Aug 25, 2012, 2:26 AM PDT
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

680 
WHUS76 KEKA 242131
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
231 PM PDT FRI AUG 24 2012

PZZ475-250545-
/O.CAN.KEKA.GL.W.0039.000000T0000Z-120824T2200Z/
/O.NEW.KEKA.SE.W.0026.120824T2200Z-120825T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
231 PM PDT FRI AUG 24 2012

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 5 AM PDT SATURDAY...
 
THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY.  

* WINDS...N 15 TO 25 KT TONIGHT. WINDS WILL DIMINISH SLIGHTLY ON
  SATURDAY AND THEN FALL OFF MORE SIGNIFICANTLY ON SUNDAY.

* WAVES...STEEP WIND DRIVEN SEAS OF 9 TO 11 FT AT 8 SECONDS
  TONIGHT WILL GRADUALLY DECREASE OVER THE WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ470-250545-
/O.CON.KEKA.GL.W.0039.000000T0000Z-120825T0600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
231 PM PDT FRI AUG 24 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

* WINDS...N 25 TO 35 KT TONIGHT. WINDS WILL EASE ON SATURDAY AND
  THEN FALL OFF SAT NIGHT AND BECOME SOUTHERLY BY SUNDAY.

* WAVES...STEEP WIND DRIVEN SEAS OF 12 TO 15 FT AT 8 SECONDS 
  THROUGH TONIGHT WILL FALL OFF SAT AND SUN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-250545-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
231 PM PDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY.

* WINDS...NW 10 TO 20 KT TONIGHT...HIGHEST AROUND CAPE MENDOCINO
  AND PT ST GEORGE. NORTH WINDS WILL DIMINISH SLIGHTLY ON SAT AND
  THEN MORE SUBSTANTIALLY ON SUNDAY AS WEAK FRONT APPROACHES. NEAR
  SHORE EXPECT SOUTH WINDS OF 5 TO 15 KT TONIGHT AND SATURDAY
  MORNING.

* WAVES...STEEP WIND DRIVEN SEAS OF 6 TO 9 FT AT 8 SECONDS TONIGHT
  WILL SUBSIDE THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
098 
WHUS76 KEKA 250403
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
903 PM PDT FRI AUG 24 2012

PZZ470-251215-
/O.CAN.KEKA.GL.W.0039.000000T0000Z-120825T0600Z/
/O.EXB.KEKA.SE.W.0026.000000T0000Z-120825T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
903 PM PDT FRI AUG 24 2012

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 9 AM PDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT SATURDAY. THE
GALE WARNING HAS BEEN CANCELLED. 

* WINDS...N 20 TO 30 KT TONIGHT WITH OCCASIONAL GUSTS NEAR GALE
  FORCE. WINDS WILL EASE ON SATURDAY AND THEN FALL OFF SAT NIGHT
  AND BECOME SOUTHERLY BY SUNDAY.

* WAVES...STEEP WIND DRIVEN SEAS OF 12 TO 14 FT AT 8 SECONDS
  TONIGHT WILL FALL OFF SAT AND SUN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ475-251200-
/O.CON.KEKA.SE.W.0026.000000T0000Z-120825T1200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
903 PM PDT FRI AUG 24 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

* WINDS...N 15 TO 25 KT TONIGHT. WINDS WILL DIMINISH SLIGHTLY ON 
  SATURDAY AND THEN FALL OFF MORE SIGNIFICANTLY ON SUNDAY. 

* WAVES...STEEP WIND DRIVEN SEAS OF 9 TO 11 FT AT 8 SECONDS 
  TONIGHT WILL GRADUALLY DECREASE OVER THE WEEKEND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ450-455-251200-
/O.CON.KEKA.SC.Y.0056.000000T0000Z-120825T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
903 PM PDT FRI AUG 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

* WINDS...NW 10 TO 20 KT TONIGHT...HIGHEST AROUND CAPE MENDOCINO
  AND PT ST GEORGE. NORTH WINDS WILL DIMINISH SLIGHTLY ON SAT AND
  THEN MORE SUBSTANTIALLY ON SUNDAY AS WEAK FRONT APPROACHES.
  SOUTH WINDS 5 TO 15 KT TONIGHT AND SATURDAY MORNING NEAR THE
  COAST.

* WAVES...COMBINED SEAS OF 6 TO 9 FT AT 8 SECONDS TONIGHT WILL
  SUBSIDE THIS WEEKEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/EUREKA
783 
WHUS76 KEKA 250926
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
226 AM PDT SAT AUG 25 2012

PZZ470-251600-
/O.CAN.KEKA.SE.W.0026.000000T0000Z-120825T1600Z/
/O.NEW.KEKA.SC.Y.0057.120825T0926Z-120825T1600Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
226 AM PDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT WILL EASE LATE THIS
  MORNING AND AFTERNOON.

* WAVES...STEEP SEAS PEAKING AROUND 7 TO 9 FT AT 8 SECONDS EARLY
  THIS MORNING WILL SUBSIDE THROUGH SUNDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-251730-
/O.CAN.KEKA.SE.W.0026.000000T0000Z-120825T1200Z/
/O.NEW.KEKA.SC.Y.0057.120825T0926Z-120825T2200Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
226 AM PDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON...
...HAZARDOUS SEAS WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON. THE
HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. 

* WINDS...N 10 TO 20 KT WITH GUSTS TO 25 KT WILL EASE LATE THIS
  AFTERNOON AND EVENING. 

* WAVES...STEEP SEAS PEAKING AROUND 8 TO 10 FT AT 8 SECONDS EARLY
  THIS MORNING WILL SUBSIDE THROUGH SUNDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-251030-
/O.CAN.KEKA.SC.Y.0056.000000T0000Z-120825T1200Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
226 AM PDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

PZZ455-251600-
/O.EXT.KEKA.SC.Y.0056.000000T0000Z-120825T1600Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
226 AM PDT SAT AUG 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING. 

* WINDS...NW 10 TO 20 KT WILL EASE TO 5 TO 15 KT THIS AFTERNOON. 

* WAVES...STEEP SEAS PEAKING AROUND 6 TO 8 FT AT 8 SECONDS EARLY
  THIS MORNING WILL SUBSIDE THROUGH SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Aug 24, 9:48 AM PDT, 4 hours 43 minutes earlier.

Area forecast discussion, Aug 24, 9:48 AM PDT, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
948 AM PDT FRI AUG 24 2012

.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL MAINTAIN SEASONAL
TEMPERATURES AND MAINLY CLEAR SKIES WITH THE EXCEPTION OF NIGHT
AND MORNING COASTAL CLOUDS. COOLER TEMPERATURES AND INCREASED
CLOUD COVER EXPECTED EARLY NEXT WEEK AS A SYSTEM PASSES TO THE
NORTH.

.UPDATE...DID A QUICK UPDATE TO THE FORECAST THIS MORNING TO ADD
AREAS OF SMOKE TO MUCH OF INTERIOR HUMBOLDT...DEL NORTE AND
TRINITY COUNTIES. EXPECT THE AFTERNOON WESTERLIES WILL PUSH THE
SMOKE BACK TO THE EAST. TONIGHT EXPECT SMOKE WILL RETURN IN A
FAIRLY SIMILAR FASHION. ALSO MADE A FEW MINOR TWEAKS TO THE CLOUD
COVER. MKK

&&

.PREV DISCUSSION... /ISSUED 333 AM PDT FRI AUG 24 2012/

DISCUSSION...WV IMAGERY SHOWS UPPER LOW MOVING THROUGH THE PAC NW
ATTM WITH UPPER RIDGE PREVAILING OVER THE REGION. THIS WILL
MAINTAIN SEASONAL TEMPS AND MOSTLY SUNNY SKIES ACROSS THE REGION
TODAY. UPPER RIDGE WILL BEGIN TO SHIFT E SAT AS A LONG WAVE TROUGH
DEEPENS OVER THE NE PAC. MODELS IN DECENT AGREEMENT IN THIS TROUGH
IMPACTING THE NW U.S. THROUGH WED BEFORE SHIFTING INLAND. HOWEVER...
MODELS SHOW ONLY FAIR AGREEMENT IN STRENGTH AND TIMING OF THIS
FEATURE. CONTINUED THE TREND OF A GENERAL MODEL BLEND TO ACCOUNT
FOR DIFFERENCES. ALTHOUGH DETAILS ARE HARD TO PIN DOWN ATTM...A
COOLER WX PATTERN WITH GREATER COASTAL FG/STRATUS COVERAGE IS IN
STORE FOR THE FIRST HALF OF NEXT WEEK.

MARINE...HAVE MADE FEW CHANGES TO THE EXISTING FORECAST PACKAGE.
EARLIER WINDSAT PASS VERIFIES WELL AGAINST GRIDS. WINDS ARE FORECAST
TO DROP OFF RAPIDLY TONIGHT AND SAT. DID EXTEND THE N OFFSHORE GALE
WARNING 3 HOURS WHICH BLENDS BETTER WITH MFR AND FORECAST WIND
GUSTS. WIND GUSTS OVER 40 KT ARE POSSIBLE THRU TODAY OVER THE
EXTREME N PORTION OF THE OFFSHORE WATERS. LIGHT WINDS WITH SEAS LESS
THAN 5 FT ARE EXPECTED LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK.
/SEC

AVIATION...06Z MODIS PASS SHOWED SOME FG IN THE VAN DUZEN RIVER
VALLEY WITH MOSTLY CLEAR SKIES ACROSS REST OF CWA. EXPECT
PERSISTENCE TO RULE THE DAY AS UPPER RIDGE PREVAILS ACROSS THE
REGION. SOME PATCHY FG/STRATUS MAY DEVELOP ALONG THE COAST AROUND
SUNRISE BUT WILL BE SHORT LIVED. VFR CONDITIONS WILL PREVAIL
ACROSS THE REGION TODAY WITH SOME MVFR VSBY AROUND ROUND VALLEY
DUE TO SMOKE FROM THE N PASS FIRE.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 5 AM PDT SATURDAY PZZ450-455.

     GALE WARNING UNTIL 11 PM PDT THIS EVENING PZZ470.

     GALE WARNING UNTIL 3 PM PDT THIS AFTERNOON PZZ475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Aug 24, 4:37 AM PDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
437 AM PDT FRI AUG 24 2012

CAZ001>003-251145-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
437 AM PDT FRI AUG 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ004-076-251145-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
437 AM PDT FRI AUG 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SMOKE WILL CONTINUE TO IMPACT AREAS OF NORTHEASTERN MENDOCINO AND
SOUTHERN TRINITY COUNTIES. SEE SFOAQAEKA FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SMOKE WILL CONTINUE TO IMPACT AREAS OF NORTHEASTERN MENDOCINO AND
SOUTHERN TRINITY COUNTIES INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Hazardous Seas Warnings in California, 2012Every hazardous seas warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.